Marian Mrozek

Ph.D. thesis (1982):

On periodic and stationary trajectories of flows and ordinary differential equations (at Jagiellonian University).

Habilitation (1990):

On the Conley index (at Jagiellonian University).

Research interests:

topological dynamics, Conley index theory, computer assisted proofs, multivalued discrete dynmical systems, combinatorial algorithms and simulation and modelling in biology

Scientific activities:

the paper on chaos in the Lorenz equations recognized by Encyclopedia Britannica as one of the four most important achievements in mathematics in 1995, member of the Scientific Council of the J. Schauder Center for Nonlinear Analysis, Torun, Poland (1995- ), member of the Program Committee of an International Conference on Topological Methods in Differential Equations (1996), member of the Organizing Committee of the workshop The Conley Index Theory and the workshop on Differential Inclusions (1997), member of the Programme Committee of the second international conference Tools for Mathematical Modelling, Sankt Petersburg, Russia (1999), coorganizer of the session Topological Methods and the Conley Index, Equadiff 99, Berlin, Germany (1999); member of the Polish Mathematical Society (1977- ), the American Mathematical Society (1997- ).

Long term visits:

Georgia Institute of Technology, Atlanta, Georgia, USA (1991-1993, 1996-1997),

Grants and awards:

Sierpinski Award of the Polish Mathematical Society (1997), the individual prize of the Polish Ministry of Education (1997),

Editorial boards:

Topological Methods in Nonlinear Analysis (1998- ), Journal of the European Mathematical Society (1998- ).

Position:

Selected publications:

  1. Ch. McCord, K. Mischaikow, M. Mrozek, Zeta Functions, Periodic Trajectories and the Conley Index, J. Diff. Equ., 121 (1995), 258-292.
  2. K. Mischaikow, M. Mrozek, Chaos in Lorenz equations: a computer assisted proof, Bull. Amer. Math. Soc. (N.S.), 32 (1995), 66-72.
  3. K. Mischaikow, M. Mrozek, Isolating neighborhoods and chaos, Jap. J. Ind. and Appl. Math., 12 (1995), 205-236.
  4. T. Kaczynski, M. Mrozek, Conley index for discrete multivalued dynamical systems, Topology and its Appl., 65 (1995), 83-96.
  5. M. Mrozek, Topological invariants, multivalued maps and computer assisted proofs, Computers and Mathematics, 32 (1996), 83-104.